MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGE; PISTON SYRINGE
Model Number 328506
Medical Device Problem Codes Leak/Splash (1354); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the packaging was cut and sterility was compromised as well as plungers separated with a relion® insulin syringe.The following information was provided by the initial reporter: it was reported that syringe polybags were cut.Also reported plunger caps laying in bags and some syringe plungers were laying in the bag or even missing.
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples (including photos) were returned as of 8 may 2020 therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 9231251.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Based on the above, no additional investigation and no capa is required at this time.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 5/13/2020.H.6.Investigation: customer returned one (1) sealed polybag for 31gx8mm, 1ml insulin syringes from lot 9231251.Consumer reported: the syringe bags in this box were cut open looks like with a razor, the syringes plunger caps laying in the bags, and the syringe plungers out of syringe laying in the bag or even missing.The returned polybag was examined and the following was observed: - the polybag was damaged - a broken plunger cap was loose inside the polybag - a broken plunger rod was loose inside the polybag - 10 syringes with no apparent defects a review of the device history record was completed for batch# 9231251.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.- confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (damaged polybag, broken plunger cap, broken plunger rod) - unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure (missing plunger rod) process summary: a dial transfers the correct number of syringes to a tube where they drop by gravity through the tube coming to rest on top of the polybag sealing jaws.The polybag is formed by web that is wrapped around a metal tube where the sides of the web overlap and are sealed to form the vertical seal.Sealing jaws form the polybag bottom, as well as the top of the previous polybag.Between the sealing jaws is a knife that severs the bag from the roll.The bags are then conveyed to be hand packed into erected cartons.The cartons are then closed and placed on the outfeed conveyor to be loaded into cases and palletized.There were no quality notifications or maintenance dispatches during the production of this batch that pertained to this defect.The dhr was reviewed and nothing pertaining to the defect was found.A root cause cannot be determined.H3 other text : see h.10.

Brand Name
RELION INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10014866
Report Number1920898-2020-00445
Device Sequence Number2553697
Product Code FMF
UDI-Device Identifier00681131311748
UDI-Public00681131311748
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328506
Device Catalogue Number328506
Device Lot Number9231251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer04/10/2020
04/10/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date05/08/2020
06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;